MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC.; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC.; STAPLE, IMPLANTABLE
Catalog Number GLC100
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent: 4/10/2026 d4: batch # 359d83.Investigation summary the product was returned to ees for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned glc100 device was received with no apparent damage and along with two glcr100b (b and c) reloads present.Both reloads were received fully fired.However, the reload b was noted with slight damage on the channel area and on one of the edges of the gripping surface.Also, one b-formed staple was noted on the deck.Upon visual inspection of the device, the knife was noted to have slight nicks and also, a hairline crack was noted in the internal tab of the anvil shroud, however, the crack did not have a functional impact on the device.One possible cause for this type of damage to the knife and reload is when the device is fired over an already existing staple line, hard object or thicker tissue than indicated.Repeatedly firing across existing staple lines can also reduce the ability to cut cleanly.To mitigate the potential for staples getting into the cartridge and interfering with the knife path during device firing, prior to reloading the device, rinse the anvil and cartridge jaw in sterile solution and then wipe the anvil and cartridge jaw to clean any formed but unused staples from the device.Additionally, proper care should be taken when placing the device on the tissue to be stapled, to ensure that no hard obstruction such as a clip is included with the tissue inside the jaws.As part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure that the device meet the required specifications prior to shipment.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Device history review a manufacturing record evaluation was performed for the finished device batch number 359d83, and no non-conformances were identified.Additional information was requested and the following was obtained: 1.May i clarify therefore the event date is 28 jan 2026? ans: yes, on 28 jan 2026.2.May i also know what is the ¿updates on patient outcome? if patient has recovered, indicate date of recovery¿.[hsa request] ans: patient has been discharged; there were no ae.1.Could you please provide more details about the type of oozing? ans: type of oozing is continuous oozing; surgeon have to suture over the stapler line to stop the bleeding.2.Was there any other issue noted with the staple line other than bleeding (malformed staples, staple line missing staples, etc.)? ans: staple line looked ok 3.How was the bleeding controlled? ans: suturing over the staple line 4.How much blood was lost (ml)? ans: not sure 5.Did the patient require a transfusion? ans: no 6.Was there any patient consequence or change in the post-operative care of the patient as a result of the event? ans: no 7.Please provide the source or title of external person providing answers to follow-up on dd mmm yyyy or provided from knowledge as you were present in the case? ans: i was in the case, and i followed up on the outcome with the surgeon.8.May we know if the item is available for return? if the item is not available for return, please let us know as well.Ans: is already collected by customer service.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unk procedure, after firing, the staple line is oozy and surgeon had to suture over the staple line.No patient consequences were reported.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key24851939
Report Number3005075853-2026-02717
Device Sequence Number8927142
Product Code GDW
UDI-Device Identifier10705036030898
UDI-Public(01)10705036030898(17)280131(10)483D98
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K223760
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLC100
Device Lot Number483D98
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2026
Initial Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown